Alert archive / Kentucky / Flash Flood Warnings in 2010
Flash Flood Warning 13, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at May 3, 2010, 2:53 AM EDT for 4 counties in Kentucky. It was in force for 5 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2010, 2:53 AM EDT (06:53 UTC)
- Expired
- May 3, 2010, 8:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Floyd County, KY, Johnson County, KY, Magoffin County, KY
The radar
The Jackson,KY radar (KJKL), 40 km from the middle of the area, began a volume at 06:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 3:20 AM EDT | FLASH FLOOD | Bonanza, KY | FLOODWATER FROM ABBOTT CREEK WAS REPORTED BY AN AMBULDENCE SERVICE TO BE UP TO THE BACK DOOR OF A HOME AT CREEKSIDE SUBDIVISION. |
| May 3, 3:30 AM EDT | FLASH FLOOD | Garret, KY | KY ROUTE 550 NEAR THE KNOTT COUNTY LINE WAS REPORTED BY THE KENTUCKY STATE POLICE TO HAVE BEEN SUBMERGED AND IMPASSABLE AT SOME POINT BEFORE 348 AM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 6.9 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -68 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.2
The text
As transmitted, in the capitals the NWS used until 2016.
518
WGUS53 KJKL 030653
FFWJKL
KYC025-071-115-153-031200-
/O.NEW.KJKL.FF.W.0013.100503T0653Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
253 AM EDT MON MAY 3 2010
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL BREATHITT COUNTY IN SOUTHEAST KENTUCKY...
EASTERN JOHNSON COUNTY IN NORTHEAST KENTUCKY...
NORTHERN FLOYD COUNTY IN SOUTHEAST KENTUCKY...
SOUTHEASTERN MAGOFFIN COUNTY IN SOUTHEAST KENTUCKY...
* UNTIL 800 AM EDT
* AT 247 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT AN AREA OF SHOWERS AND THUNDERSTORMS IS CROSSING FAR EAST
KENTUCKY WITH OCCASIONAL HEAVY RAIN. THESE HAVE LEFT BEHIND
BETWEEN AN INCH AND AN INCH AND A HALF OF RAINFALL. WITH AN
ADDITIONAL HALF INCH OF RAIN POSSIBLE THROUGH THE EARLY MORNING
HOURS LOCAL FLASH FLOODING WILL BE POSSIBLE.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL LIKELY EXPERIENCE FLOODING
INCLUDE...PAINTSVILLE...PRESTONSBURG...AND ALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3786 8268 3784 8266 3779 8267 3774 8265
3762 8268 3746 8284 3748 8292 3751 8296
3751 8303 3753 8306 3752 8309 3749 8311
3748 8330 3760 8309 3792 8275 3789 8263
$$
GREIF2 follow-up statements
289
WGUS73 KJKL 031132
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
732 AM EDT MON MAY 3 2010
KYC025-071-115-031145-
/O.CAN.KJKL.FF.W.0013.000000T0000Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
JOHNSON KY-FLOYD KY-BREATHITT KY-
732 AM EDT MON MAY 3 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT EAST CENTRAL
BREATHITT...NORTHERN FLOYD AND EASTERN JOHNSON COUNTIES IS
CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE ACCORDING TO LOCAL LAW ENFORCEMENT...ENDING THE FLOOD THREAT.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8292 3751 8296 3754 8299 3757 8301
3761 8302 3763 8305 3769 8298 3768 8298
3765 8292 3762 8292 3754 8289
$$
KYC153-031200-
/O.CON.KJKL.FF.W.0013.000000T0000Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
732 AM EDT MON MAY 3 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR SOUTHEASTERN MAGOFFIN
COUNTY UNTIL 800 AM EDT...
AT 730 AM EDT...ALTHOUGH THE HEAVY RAINFALL HAS ENDED...RUNOFF FROM
THE HEAVY RAIN WAS STILL SUFFICIENT TO CAUSE FLASH FLOODING IN
SOUTHEASTERN SECTIONS OF MAGOFFIN COUNTY.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FREDVILLE...GALDIA...GAPVILLE...GUNLOCK...GYPSY...MARSHALLVILLE...
MID...ORCHARD...ORDWAY...SWAMPTON AND WALDO.
AS OF 655 AM EDT...ROUTE 7 IN SOUTHERN MAGOFFIN COUNTY AT
HALF MOUNTAIN WAS REPORTED TO BE IMPASSABLE DUE TO FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLOODING IS OBSERVED...ACT QUICKLY. DO NOT
ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND. DO NOT
STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
&&
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8292 3751 8296 3754 8299 3757 8301
3761 8302 3763 8305 3769 8298 3768 8298
3765 8292 3762 8292 3754 8289
$$
PELTON686
WGUS73 KJKL 031205
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
805 AM EDT MON MAY 3 2010
KYC153-031217-
/O.EXP.KJKL.FF.W.0013.000000T0000Z-100503T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MAGOFFIN KY-
805 AM EDT MON MAY 3 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT SOUTHEASTERN MAGOFFIN
COUNTY HAS BEEN ALLOWED TO EXPIRE...
THE FLASH FLOOD WARNING FOR MOST OF THIS AREA HAS BEEN REPLACED BY A
FLOOD WARNING...WHICH IS IN EFFECT UNTIL 200 PM EDT MONDAY.
EXCESS RUNOFF FROM HEAVY RAIN CONTINUES TO COLLECT INTO SOME OF THE
LARGER STREAMS AND CREEKS AND SOME OF THEM ARE RUNNING BANKFULL OR
ARE OUT OF THEIR BANKS. MOST OF THE STREAMS THAT ARE CURRENTLY
RUNNING HIGH OR ARE OUT OF THEIR BANKS ARE STARTING TO RECEDE OR
SHOULD BEGIN TO RECEDE BY MIDDAY. IF FLOODING HAS BEEN
OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
TO REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3749 8292 3751 8296 3754 8299 3757 8301
3761 8302 3763 8305 3769 8298 3768 8298
3765 8292 3762 8292 3754 8289
$$
PELTONWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at May 3, 1:45 AM EDT, 1 hour 8 minutes earlier.
Area forecast discussion, May 3, 1:45 AM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 145 AM EDT MON MAY 3 2010 .SHORT TERM.../REST OF TONIGHT/ HEAVY RAIN BAND IS NOW SHIFTING EVER SO SLIGHTLY TO THE EAST. THIS MEANS THE FLOOD THREAT IS INCREASING ACROSS THE REMAINDER OF OUR FORECAST AREA. VERY HEAVY RAINFALL ASSOCIATED WITH THUNDERSTORMS IN TENNESSEE WILL SHIFT NORTHEAST OVER THE NEXT FEW HOURS INTO THE HEART OF OUR CWA. OBSERVED 1-HR PRECIP RATES WITH THIS CONVECTION ARE OVER 1 INCH PER HOUR... AND IN SOME CASES WELL OVER 1 INCH PER HOUR... AND EXCEEDS OUR FLASH FLOOD GUIDANCE VALUES EASILY. THEREFORE ADDITIONAL FLASH FLOOD WARNINGS ARE LIKELY TONIGHT TO THE EAST OF THE COUNTIES CURRENTLY UNDER AREAL FLOOD WARNINGS. FLOOD WARNINGS ARE ALSO BEING WORKED UP FOR THE KY RIVER AT HEIDELBERG. THESE WILL ADD TO THE WARNINGS ALREADY IN EFFECT FOR THE RED RIVER AT CLAY CITY AND THE KY RIVER AT RAVENNA. ADDITIONAL WARNINGS ARE LIKELY ON THE CUMBERLAND LATER TONIGHT DEPENDING ON RAINFALL AMOUNTS RECEIVED IN THAT BASIN OVER THE NEXT COUPLE OF HOURS. THE PREVIOUS SHORT TERM FORECAST DISCUSSION FOLLOWS... /TONIGHT THROUGH MONDAY NIGHT/ A DEEP MOISTURE PLUME AHEAD OF A COLD FRONT AND LONGWAVE TROUGH WAS FUELING HEAVY RAIN PRODUCING THUNDERSTORMS OVER THE N AND W PORTIONS OF THE FORECAST AREA ON SUNDAY. THE SETUP WAS NEARLY STATIONARY... LEADING TO FLASH FLOODING. IN ADDITION...WINDS ALOFT ARE RATHER STRONG...AND WITH HEATING THAT HAS TAKEN PLACE AHEAD OF THE MAIN PRECIP SHIELD...THERE IS A POTENTIAL FOR STORMS TO MIX DOWN DAMAGING WINDS THROUGH EARLY EVENING. THE ENTIRE REGIME WILL SHIFT EASTWARD TONIGHT. CAN NOT RULE OUT FLOODING RAINS IN THE SE PART OF THE FORECAST AREA...BUT THE SYSTEM SHOULD BE MORE PROGRESSIVE...AND SIMILAR RESULTS AS TO WHAT HAPPENED IN THE NW PART OF THE FORECAST AREA DURING THE DAY ARE NOT LIKELY. HOWEVER...WITH A FLASH FLOOD WATCH ALREADY IN PLACE FOR THE ENTIRE FORECAST AREA...WILL LEAVE IT IN PLACE. PLAN TO TRIM BACK THE TIME A BIT...WITH THE THREAT FOR EXCESSIVE RAINFALL ENDING DURING THE NIGHT. A FEW SHOWERS MAY LINGER EARLY IN THE DAY ON MONDAY...ESPECIALLY IN THE SE PART OF THE FORECAST AREA. OTHERWISE...THE COLD FRONT WILL PROGRESS TO OUR EAST AND HIGH PRESSURE RIDGE WILL BUILD IN FROM THE WEST WITH DECREASING CLOUDS. A SHORTWAVE TROUGH PASSING BY OVER THE GREAT LAKES AND OHIO VALLEY ON MONDAY NIGHT MAY PRODUCE A FEW SHOWERS IN OUR NORTHERN COUNTIES. HOWEVER...THE BETTER CHANCE FOR PRECIP AND THUNDER WILL BE TO OUR NORTH. .LONG TERM.../TUESDAY THROUGH SUNDAY/ A QUIET START TO THE PERIOD IS FORECAST...WITH ZONAL FLOW ALOFT AND SURFACE HIGH PRESSURE JUST TO OUR SE. ANOTHER COLD FRONT WILL HEAD OUR WAY FROM THE NW LATE IN THE WEEK...WITH WARM AIR ADVECTION RETURNING AHEAD OF IT. THE GFS DIFFERS FROM THE ECMWF AND GEM LATE IN THE WEEK...AND DOES NOT DEVELOP THE STRONG SURFACE LOW OVER THE MIDWEST LIKE ITS FOREIGN COUNTERPARTS DO. CONFIDENCE IS NOT HIGH LATE IN THE WEEK INTO THE WEEKEND FOR TIMING OF THE FRONT. USING A BROADBRUSH APPROACH...THE HIGHEST POPS WILL BE ON FRIDAY AND FRIDAY NIGHT...IN THE CHANCE RANGE. && .AVIATION.../06Z TO 06Z/...UPDATED THE LARGE AREA OF RAIN AND EMBEDDED THUNDERSTORMS NOW AFFECTING THE TAF SITES IS FINALLY BEGINNING TO GET SHOVED OFF TO THE EAST. AS SUCH... WE EXPECT IMPROVING CONDITIONS FROM WEST TO EAST BETWEEN NOW AND DAWN ACROSS EASTERN KENTUCKY. IFR CONDITIONS SHOULD QUICKLY JUMP TO MVFR AND THEN VFR AS THE RAIN ENDS AND LOWER CLOUDS DISSIPATE. VFR CONDITIONS ARE THEN EXPECTED AFTER SUNRISE ON MONDAY THROUGH THE END OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM EDT EARLY THIS MORNING FOR KYZ044- 050>052-058>060-068-069-079-080-083>088-104-106>120. && SHORT TERM...HAL/ABE LONG TERM....HAL AVIATION...ABE
Hazardous weather outlook, May 2, 10:16 PM EDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 1016 PM EDT SUN MAY 2 2010 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-031100- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1016 PM EDT SUN MAY 2 2010 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...OVERNIGHT. THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL ARE EXPECTED OVERNIGHT...AND MAY PRODUCE FLOODING IN SOME LOCATIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. EXCESSIVE RUNOFF FROM RECENT HEAVY RAINFALL ACROSS THE AREA WILL RESULT IN SIGNIFICANT RISES ALONG SOME RIVERS AND LARGER CREEKS THROUGH TUESDAY...WITH MINOR TO MODERATE FLOODING POSSIBLE. THE HIGHEST RISK OF FLOODING WILL BE ASSOCIATED WITH PORTIONS OF THE KENTUCKY RIVER AND RED RIVER. ALSO...THUNDERSTORMS WILL BE POSSIBLE THURSDAY THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF FLOODING...OR RAINFALL TOTALS OF AN INCH OR MORE. RAY
In the hours before
Local storm report, May 3, 12:45 AM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1245 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM FLASH FLOOD CORBIN 36.94N 84.11W
05/03/2010 WHITLEY KY LAW ENFORCEMENT
SOME STREET FLOODING WAS REPORTED IN THE
CITY...ESPECIALLY IN POOR DRAINAGE AREAS. THE ROADS ARE
IMPASSABLE AT THE UNDERPASS AT ROY KIDD AND DEPOT...A
SECTION OF BACON CREEK RD AND A SECTION OF KY 312 ON THE
EAST SIDE OF THE CITY. HIGH WATER WAS ALSO REPORTED AT
MASTER ST AND VAUGHN.
&&
JPLocal storm report, May 3, 12:53 AM EDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1253 AM EDT MON MAY 3 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1132 PM FLOOD SCIENCE HILL 37.17N 84.68W
05/02/2010 PULASKI KY PUBLIC
STREAMS OVER ROADS OR BRIDGES.
SOMETIME BEFORE 1142 PM 05/02/2010
&&
NNNNLocal storm report, May 3, 12:55 AM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1255 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM FLASH FLOOD STEVENSON 37.58N 83.26W
05/03/2010 BREATHITT KY PUBLIC
MEATSCAFFOLD BRANCH HAD FLOODED HWY 2466 WITH WATER UP TO
A FOOT DEEP. THE WATER HAD RECEEDED AND UNCOVERED THE
ROAD AS OF 1250 AM.
&&
ABELocal storm report, May 3, 1:10 AM EDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
110 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0103 AM FLASH FLOOD WRIGLEY 38.02N 83.27W
05/03/2010 MORGAN KY LAW ENFORCEMENT
KY ROUTE 7 CLOSED NEAR THE CONFLUENCE OF THE NORTH FORK
OF THE LICKING RIVER AND ROAD FORK.
&&
JPLocal storm report, May 3, 2:03 AM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
203 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1025 AM TSTM WND DMG 1 S BETSEY 36.89N 84.74W
05/02/2010 WAYNE KY PUBLIC
ONE HOME AND A BARN SEVERELY DAMAGED ON DODSON HOLLOW
ROAD BY A POSSIBLE TORNADO.
&&
ABELocal storm report, May 3, 2:44 AM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
244 AM EDT MON MAY 03 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 AM FLASH FLOOD 1 SW BONANZA 37.68N 82.88W
05/03/2010 FLOYD KY TRAINED SPOTTER
HWY 1427 UNDER 1 FOOT OF FLOWING WATER FROM ABBOTT CREEK.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:52 PM EDT | Areal Flood Warning | JKL | Bath, Estill, Lee, Menifee, Powell, Rowan | 15 hr |
| May 2, 9:06 PM EDT | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Lee, McCreary, Owsley and 3 more | 6 hr |
| May 2, 9:38 PM EDT | Areal Flood Advisory | JKL | Elliott, Lee, Morgan, Wolfe | 6 hr |
| May 2, 11:52 PM EDT | River Flood Warning | JKL | Lee | 42 hr |
| May 3, 12:31 AM EDT | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Johnson, Knott, Knox and 9 more | 6 hr |
| May 3, 12:44 AM EDT | Flash Flood Warning | JKL | Clay, Laurel, McCreary, Pulaski, Wayne, Whitley | 6 hr |
| May 3, 12:59 AM EDT | Flash Flood Warning | JKL | Breathitt, Clay, Jackson, Lee, Owsley | 6 hr |
| May 3, 1:03 AM EDT | Flash Flood Warning | JKL | Breathitt, Elliott, Johnson, Magoffin, Morgan, Wolfe | 6 hr |
| May 3, 1:28 AM EDT | Areal Flood Advisory | JKL | Bell, Floyd, Harlan, Johnson, Knott, Leslie and 5 more | 6 hr |
| May 3, 3:18 AM EDT | Flash Flood Warning | JKL | Floyd, Knott, Letcher, Martin, Pike | 5 hr |
| May 3, 4:06 AM EDT | Flash Flood Warning | JKL | Breathitt, Knott, Perry | 6 hr |
| May 3, 4:24 AM EDT | River Flood Warning | JKL | Owsley | 29 hr |
| May 3, 5:25 AM EDT | Areal Flood Warning | JKL | Bell, Harlan, Knox, Leslie, Letcher, Perry and 1 more | 6 hr |
| May 3, 6:21 AM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, McCreary, Pulaski, Rockcastle and 2 more | 13 hr |
| May 3, 7:01 AM EDT | Areal Flood Warning | JKL | Breathitt, Clay, Elliott, Jackson, Johnson, Laurel and 7 more | 12 hr |
| May 3, 8:01 AM EDT | Areal Flood Warning | JKL | Magoffin | 28 hr |
| May 3, 8:11 AM EDT | River Flood Advisory | JKL | Harlan | 7 hr |
| May 3, 8:11 AM EDT | River Flood Advisory | JKL | Bell | 26 hr |
| May 3, 9:18 AM EDT | Areal Flood Warning | JKL | Leslie | 30 hr |
| May 3, 9:40 AM EDT | River Flood Advisory | JKL | Clay | 24 hr |
| May 3, 10:51 AM EDT | Areal Flood Warning | JKL | Bath, Estill, Fleming, Jackson, Laurel, Lee and 9 more | 24 hr |
| May 3, 12:20 PM EDT | River Flood Warning | JKL | Knox | 32 hr |
| May 3, 12:20 PM EDT | River Flood Warning | JKL | Whitley | 40 hr |
| May 3, 6:56 PM EDT | Areal Flood Warning | JKL | Clay, Jackson, Laurel, Magoffin, Owsley | 17 hr |
| May 3, 7:28 PM EDT | Areal Flood Warning | JKL | Clay, Knox, Laurel, Pulaski, Rockcastle, Wayne | 25 hr |
Nearby
Flash Flood Warnings in Kentucky, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.